The Cambridge Mathematical Journal and its descendants: the linchpin of a research community in the early and mid-Victorian Age

Crilly, Tony (2004) The Cambridge Mathematical Journal and its descendants: the linchpin of a research community in the early and mid-Victorian Age. Historia Mathematica, 31 (4). pp. 455-497. ISSN 1090-249X

Full text is not in this repository.

This item is available in: Library Catalogue

Abstract

The Cambridge Mathematical Journal and its successors, the Cambridge and Dublin Mathematical Journal, and the Quarterly Journal of Pure and Applied Mathematics, were a vital link in the establishment of a research ethos in British mathematics in the period 1837–1870. From the beginning, the tension between academic objectives and economic viability shaped the often precarious existence of this line of communication between practitioners. Utilizing archival material, this paper presents episodes in the setting up and maintenance of these journals during their formative years.

Item Type: Article
Research Areas: A. > School of Science and Technology > Design Engineering and Mathematics
Item ID: 623
Depositing User: Repository team
Date Deposited: 02 Dec 2008 15:21
Last Modified: 27 Jan 2016 11:54
URI: http://eprints.mdx.ac.uk/id/eprint/623

Actions (login required)

Edit Item Edit Item